MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause of reported event has not yet been established.Investigation by manufacturer is currently in-process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent an aquablation procedure for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation (procept) became aware that post-aquablation treatment, the patient required a blood transfusion.The treating surgeon confirmed that the aquabeam robotic system functioned as intended, and assessed the event to be likely related to the procedure.No malfunction of the aquabeam robotic system was reported.
 
Additional Manufacturer Narrative
H10 additional narrative: it was reported that post-aquablation procedure, the patient did not undergo a blood transfusion.Instead, the patient received an albumin transfusion to prevent hypotension secondary to the bleeding.The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The investigation of this event consisted of a review of the device history record (dhr), and labeling.A review of the device history record (dhr) ab2000-c/serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the system met all design and manufacturing specifications when released for distribution.The aquabeam robotic system instructions for use (ifu), ifu0101-00, rev.E, was reviewed and states the following: 4.3 warnings: procedure: as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: - bleeding.Section 8.32 states the following: a.After the aquabeam handpiece removal, follow the standard clot evacuation procedure to remove clots and tissue with a cystoscopic sheath by using an ellik bladder evacuator or toomey syringe.B.Use one of the following methods to achieve hemostasis: · cautery followed by foley balloon catheter insertion.· under spinal anesthesia, insert a balloon catheter in the bladder with bladder neck.Traction then fill the bladder with sterile saline and maintain for approximately 30-60.Minutes before starting cbi (continuous bladder irrigation).· balloon catheter in bladder with bladder neck traction.· balloon catheter in prostatic fossa: - inflate balloon with 5cc in the bladder.- under trus guidance retract balloon into prostatic fossa.- inflate balloon to 30-50% of initial prostate volume.- apply mild traction on the catheter to hold the balloon catheter in place.· balloon catheter in bladder, no traction.C.Start cbi per hospital protocol.The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The device was not returned for investigation because it performed as intended during the aquablation procedure and was confirmed through our investigation of the event.The aquabeam robotic system's ifu lists bleeding as a potential risk of the aquablation procedure.Based on the review of the dhr, and ifu the event is considered not to be device-related.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065
Manufacturer Contact
doria esquivel
900 island drive
suite 101
redwood city, CA 94065
6502327291
MDR Report Key17398160
Report Number3012977056-2023-00125
Device Sequence Number17631176
Product Code PZP
UDI-Device IdentifierB614AB2000C1
UDI-Public+B614AB2000C1/16D20220330O
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K212835
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale